Tornadoes · United States · Texas · 2004
F1 tornado, Jamestown to Burkeville, Texas, November 23, 2004
From Jamestown to Burkeville, this F1 tornado ran 10.0 miles across Newton County on November 23, 2004, touching down at 6:30 PM CST and reaching 300 yards wide. It killed nobody, and did $250,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- November 23, 2004
- Touchdown
- 6:30 PM CST (00:30 UTC)
- Path length
- 10.0 miles (16.1 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- County
- Newton County
- Touchdown point
- 30.970, -93.680
- Lift-off point
- 31.000, -93.550
- Record number
- 660
What the Weather Service recorded
The tornado continued to blow down trees and power lines near Highway 190 before dissipating.
This tornado damaged or destroyed between 5 and 10 homes south of Burkeville, and blew down many trees and power lines.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
21 minutes of warning. NWS LCH issued a tornado warning for this county at 00:09 UTC, 21 minutes before the tornado touched down, in force until 00:45 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:58 UTC | 23:30 UTC | Tornado Warning | LCH |
| 23:35 UTC | 23:45 UTC | Tornado Warning | LCH |
| 00:09 UTC | 00:45 UTC | Tornado Warning | LCH |
| 01:49 UTC | 02:15 UTC | Tornado Warning | LCH |
| 05:04 UTC | 06:00 UTC | Severe Thunderstorm Warning | LCH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:28 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the tornado touched down at Nov 23, 2:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 23, 2:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
215 PM CST TUE NOV 23 2004
...LOOKS LIKE A STORMY NIGHT ALONG WITH THE POSSIBILITY OF SEVERE
WEATHER...
.SYNOPSIS...MSAS SURFACE ANALYSIS SHOWS A LOW DEVELOPING IN CENTRAL
TEXAS WITH A WARM FRONT EXTENDING EAST-NORTHEAST INTO NORTHERN
LOUISIANA AND CENTRAL MISSISSIPPI. MEANWHILE...WATER VAPOR IMAGERY
SHOWS UPPER LEVEL LOW IN EASTERN NEW MEXICO MOVING OFF TO THE
NORTHEAST. JET STREAK ALSO SEEN MOVING ACROSS NORTHERN OLD MEXICO
INTO CENTRAL TEXAS. EARLIER RAOBS FROM MEXICO INDICATED WINDS WERE
IN EXCESS OF 100 KTS WITH THIS JET STREAK. SPECIAL 18Z UPPER AIR
SOUNDING CONTINUES TO SHOW A VERY MOIST AND UNSTABLE ENVIRONMENT IN
PLACE. CAPE OVER 2700 J/KG WITH LI (-9)...MEANWHILE PWAT OVER 1.6
INCHES...ABOUT TWICE THE NORMAL.
RADAR INDICATES ONE WAVE OF SHOWERS AND THUNDERSTORMS HAS NOW MOVED
NORTH OF THE FORECAST AREA. FURTHER WEST...SHOWERS AND
THUNDERSTORMS ALONG WITH GOOD CU BUILD UP IS NOTED OVER CENTRAL AND
EAST CENTRAL TEXAS.
SPC HAS JUST RE-ISSUED THE TORNADO WATCH FOR THE WESTERN PORTIONS OF
THE FORECAST AREA UNTIL 9 PM. EXPECT MORE WATCHES WILL LIKELY BE
ISSUED LATER TONIGHT AS AREA REMAINS IN A MODERATE RISK FOR SEVERE
WEATHER.
&&
.DISCUSSION...UPPER LEVEL STORM SYSTEM WILL EJECT NORTHEASTWARD
TONIGHT INTO THE MID MISSISSIPPI VALLEY. MEANWHILE...SURFACE LOW IS
EXPECTED TO INTENSIFY IN RESPONSE TO THIS SYSTEM AND MOVE
NORTHEASTWARD INTO SOUTHERN ARKANSAS...THEN NORTHERN
MISSISSIPPI/WESTERN TENNESSEE. THE GREATEST RISK FOR TORNADO ACTIVITY
WILL BE CLOSER TO WHERE THE SURFACE LOW INTERSECTS WITH THE WARM
FRONT...NORTH OF THE FORECAST AREA.
STILL LOW LEVEL JET WILL BE INCREASING TONIGHT...AS SURFACE LOW
INTENSIFIES...WITH WINDS SPEEDS IN EXCESS OF 40 KNOTS...PROVIDING
GOOD SHEAR VALUES. ALSO...LEFT FRONT EXIT REGION OF 100-125 KT JET
WILL ALSO MOVE NEAR THE FORECAST AREA OVERNIGHT PROVIDING
GOOD DIFLUENCE ALOFT. MEANWHILE...SQUALL LINE IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON ALONG THE DRY-LINE/COLD FRONT IN EASTERN TEXAS.
THIS SQUALL LINE IS EXPECTED TO MOVE INTO THE FORECAST AREA
(SOUTHEAST TEXAS) LATE THIS EVENING...THEN THROUGH THE FORECAST AREA
DURING THE OVERNIGHT. WITH THE INCREASING SHEAR VALUES...ANY STORMS
THAT DEVELOP AHEAD OF THE SQUALL LINE WILL HAVE THE POTENTIAL FOR
ROTATION. STRONG WINDS...LARGE HAIL...ALONG WITH TORNADOES AT THE
END OF BOW FEATURES WILL BE POSSIBLE AS THE SQUALL LINE MOVES
THROUGH.
ALTHOUGH STORMS ARE EXPECTED TO BE MOVING RAPIDLY...PWAT VALUES
ARE VERY HIGH AND STORMS WILL PRODUCE HEAVY RAINFALL. 1 TO 2 INCH PER
HOUR RAINFALL RATES WILL NOT BE OUT OF THE QUESTION CAUSING SOME
MINOR FLOODING IN POOR DRAINAGE AREAS.
SHOWER ACTIVITY WILL BE ENDING OVER ALL BUT FAR EASTERN ZONES
OVERNIGHT. SOME LINGERING SHOWER ACTIVITY WILL END IN THE MORNING
HOURS ON WEDNESDAY IN THAT AREA. HIGH PRESSURE AND DRIER AIR WILL
THEN MOVE IN PRODUCING A NICE PLEASANT THANKSGIVING DAY.
IN THE EXTENDED...TEMPS BEGIN TO WARM AGAIN ON FRIDAY AS SOUTHERLY
FLOW RETURNS. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE A
CHANCE OF SHOWERS FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.MARINE...SOUTHERLY WINDS ARE EXPECTED TO CONTINUE TO INCREASE
TONIGHT TO SCA CRITERIA. WINDS WILL THEN TURN TO THE NORTH ON
WEDNESDAY BEHIND THE COLD FRONT AND AGAIN INCREASE TO SCA CRITERIA.
WINDS WILL BEGIN TO DIMINISH LATE ON THURSDAY.
&&
.AVIATION...THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP DURING
THE AFTERNOON HOURS...THEN BECOME MORE NUMEROUS THIS EVENING AND
OVERNIGHT. THE THUNDERSTORMS WILL BE ACCOMPANIED BY STRONG GUSTY
WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES TO AROUND 1 MILE.
&&
.PRELIMINARY POINT TEMPS/POPS...
LCH 61 67 40 62 / 90 0 0 0
BPT 59 67 40 62 / 90 0 0 0
AEX 59 66 37 59 / 90 0 0 0
LFT 63 68 41 61 / 90 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH...LAZ027-028-030-031-041-042-051...UNTIL 03Z.
TX...TORNADO WATCH...TXZ180>182-201-215-216...UNTIL 03Z.
GM...TORNADO WATCH...GMZ450...UNTIL 03Z.
SCA...GMZ450-455-470-475.
&&
PUBLIC/MARINE: 07-RUA
AVIATION: 24-ML
RADAR: ITOHazardous weather outlook, Nov 23, 5:00 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CST TUE NOV 23 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CST TUE NOV 23 2004 .DAY ONE...TONIGHT... THE REGION REMAINS IN VERY UNSTABLE AIR AS A STRONG COLD FRONT MOVING THROUGH KANSAS THIS MORNING DIVES RAPIDLY SOUTHWARD. BY THIS AFTERNOON A STRONG UPPER LEVEL SYSTEM TO OUR WEST WILL ENHANCE WIDESPREAD RAINFALL AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. SUNSHINE TODAY WILL HELP TO ENHANCE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SEVERE THUNDERSTORMS WILL BE POSSIBLE TOWARDS THE AFTERNOON HOURS WITH THIS POTENTIAL CONTINUING UNTIL FRONTAL PASSAGE AROUND SUNRISE TOMORROW MORNING WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES POSSIBLE. IN ADDITION...THE GROUND IS SATURATED AND RAINS TODAY WILL RUNOFF INTO LOCAL STREAMS AND BAYOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG NORTHWEST WINDS DURING THE DAY TOMORROW WITH SKIES CLEARING. TEMPERATURES WILL CLIMB INTO THE MID 60S MOST LOCATIONS. RAINS TO MOVE BACK INTO THE FORECAST LATE INTO THE WEEKEND AS ANOTHER IN A SERIES OF FRONTS MOVE DOWN INTO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, Nov 23, 4:50 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0421 PM TORNADO 6 NNE KOUNTZE 30.45N 94.28W
11/23/2004 HARDIN TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES DOWN AND MOBILE HOMES
DAMAGED FROM 6 MILES NNE OF KOUNTZE NORTHEASTWARD ACROSS
HARDIN COUNTY.
&&
ITOLocal storm report, Nov 23, 5:02 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 3 N KIRBYVILLE 30.70N 93.90W
11/23/2004 JASPER TX LAW ENFORCEMENT
TROOPER REPORTED A TORNADO ON HIGHWAY 96 JUST NORTH OF
KIRBYVILLE MOVING NORTHEAST.
&&
ITOLocal storm report, Nov 23, 5:13 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 7 NE KIRBYVILLE 30.73N 93.82W
11/23/2004 NEWTON TX PUBLIC
TORNADO REPORTED BY THE PUBLIC, RELAYED BY KFDM CHANNEL 6
&&
ITOLocal storm report, Nov 23, 5:33 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0502 PM TORNADO BLEAKWOOD 30.69N 93.82W
11/23/2004 NEWTON TX LAW ENFORCEMENT
TORNADO REPORTED BY SHERIFF OFFICE...SEVERAL HOUSES
DAMAGED AND DESTROYED.
&&
ITOLocal storm report, Nov 23, 5:36 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0519 PM TORNADO NEWTON 30.85N 93.75W
11/23/2004 NEWTON TX LAW ENFORCEMENT
TORNADO REPORTED...NUMEROUS TREES DOWN, HOUSES DAMAGED
AND POWER LINES DOWN.
&&
ITOLocal storm report, Nov 23, 6:13 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 5 N SILSBEE 30.42N 94.18W
11/23/2004 HARDIN TX LAW ENFORCEMENT
*** 1 FATAL *** HARDIN COUNTY SHERIFF OFFICE REPORTS
WOMAN DIED AS RESULT OF TORNADO.
&&
ITOThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lake Charles Mun, LA (KLCH), 00:00Z
0.5 hours before the tornado, 104 km from the path. November 24, 2004.
- Mixed-layer CAPE
- 1863 J/kg
- Mixed-layer CIN
- -2 J/kg
- Surface CAPE
- 2253 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.1
- 0-3 km lapse rate
- 6.3 K/km
Lake Charles Mun, LA (KLCH), 12:00Z
11.5 hours after it, 104 km from the path. November 24, 2004.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -104155 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -196 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The surface observations
De Ridder/Beauregard Regional (DRI), 31 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:01 UTC | 71.6 | 68 | 150° 9 kt | 16 | 1003.7 | |
| 23:21 UTC | 71.6 | 68 | 150° 8 kt | 14 | 1004.1 | VCTS |
| 23:43 UTC | 71.6 | 68 | 150° 15 kt | 21 | 1003 | VCTS |
| 00:01 UTC | 71.6 | 68 | 160° 14 kt | 24 | 1003 | VCTS |
| 00:21 UTC | 71.6 | 68 | 170° 13 kt | 21 | 1003.4 | VCTS |
| 00:41 UTC | 71.6 | 68 | 160° 15 kt | 22 | 1002.7 | VCTS |
| 01:01 UTC | 71.6 | 68 | 170° 17 kt | 30 | 1002.4 | VCTS |
| 01:21 UTC | 71.6 | 68 | 160° 18 kt | 26 | 1003 | VCTS |
| 01:41 UTC | 77 | 71.6 | 180° 15 kt | 20 | 1003.4 | TS |
| 02:01 UTC | 71.6 | 68 | 170° 18 kt | 23 | 1003 | |
| 02:21 UTC | 71.6 | 68 | 180° 17 kt | 25 | 1003 | -VCTSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
This ground now
The live radar over the trackEvery 2004 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of November 23, 2004
47 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 23 | 10:40 AM CST | F0 | Williamson, TX | 0.1 | 20 | |||
| November 23 | 10:51 AM CST | F0 | Williamson, TX | 0.1 | 20 | |||
| November 23 | 11:05 AM CST | F0 | Williamson, TX | 0.3 | 30 | |||
| November 23 | 1:10 PM CST | F0 | Montgomery, TX | 0.2 | 20 | $40,000 | ||
| November 23 | 1:34 PM CST | F0 | Fayette, TX | 0.3 | 30 | |||
| November 23 | 1:49 PM CST | F0 | Polk, TX | 0.1 | 15 | $10,000 | ||
| November 23 | 1:55 PM CST | F0 | San Jacinto, TX | 0.1 | 20 | |||
| November 23 | 2:20 PM CST | F0 | Washington, TX | 0.1 | 20 | $10,000 | ||
| November 23 | 2:52 PM CST | F0 | Liberty, TX | 0.1 | 20 | |||
| November 23 | 3:25 PM CST | F0 | Grimes, TX | 0.2 | 25 | |||
| November 23 | 3:30 PM CST | F0 | Montgomery, TX | 0.3 | 25 | $10,000 | ||
| November 23 | 3:35 PM CST | F0 | Maverick, TX | 0.1 | 20 | |||
| November 23 | 3:50 PM CST | F0 | Montgomery, TX | 0.1 | 20 | |||
| November 23 | 4:08 PM CST | F1 | Hardin, TX | 16.0 | 200 | $100,000 | ||
| November 23 | 4:10 PM CST | F0 | Chicot, AR | 1.0 | 50 | $2,000 | ||
| November 23 | 4:24 PM CST | F0 | Richland Parish, LA | 0.5 | 25 | |||
| November 23 | 4:27 PM CST | F2 | Hardin, TX | 8.0 | 600 | 1 | $600,000 | |
| November 23 | 4:38 PM CST | F0 | Zavala, TX | 0.1 | 20 | |||
| November 23 | 4:40 PM CST | F0 | Maverick, TX | 0.3 | 30 | |||
| November 23 | 4:41 PM CST | F2 | Jasper, TX | 8.0 | 300 | $250,000 | ||
| November 23 | 4:55 PM CST | F2 | Jasper, TX | 15.0 | 500 | $500,000 | ||
| November 23 | 5:12 PM CST | F0 | Maverick, TX | 0.5 | 50 | |||
| November 23 | 5:12 PM CST | F1 | Newton, TX | 3.0 | 300 | $100,000 | ||
| November 23 | 5:40 PM CST | F1 | Newton, TX to LA | 9.0 | 300 | $50,000 | ||
| November 23 | 6:00 PM CST | F0 | Natchitoches Parish, LA | 1.0 | 25 | $30,000 | ||
| November 23 | 6:08 PM CST | F0 | Burnet, TX | 0.1 | 20 | |||
| November 23 | 6:08 PM CST | F1 | Vernon Parish, LA | 1.0 | 100 | $200,000 | ||
| November 23 | 6:08 PM CST | F0 | Williamson, TX | 0.3 | 400 | |||
| November 23 | 6:10 PM CST | F1 | Newton, TX | 1.0 | 100 | $40,000 | ||
| November 23 | 6:35 PM CST | F2 | Vernon Parish, LA | 10.0 | 600 | 3 | $500,000 | |
| November 23 | 6:49 PM CST | F2 | Natchitoches Parish, LA | 20.0 | 300 | 1 | $1.0 million | |
| November 23 | 6:50 PM CST | F1 | Vernon Parish, LA | 14.0 | 150 | $100,000 | ||
| November 23 | 7:20 PM CST | F0 | Grant Parish, LA | 12.0 | 75 | |||
| November 23 | 7:20 PM CST | F1 | Vernon Parish, LA | 3.0 | 50 | $50,000 | ||
| November 23 | 7:32 PM CST | F0 | Bell, TX | 0.1 | 50 | $10,000 | ||
| November 23 | 7:46 PM CST | F0 | Karnes, TX | 0.1 | 20 | |||
| November 23 | 8:00 PM CST | F0 | DeWitt, TX | 0.1 | 20 | |||
| November 23 | 8:05 PM CST | F3 | LaSalle Parish, LA | 15.0 | 300 | 1 | 20 | $5.8 million |
| November 23 | 8:13 PM CST | F1 | DeWitt, TX | 0.5 | 100 | |||
| November 23 | 8:30 PM CST | F0 | Grant Parish, LA | 3.0 | 75 | $50,000 | ||
| November 23 | 8:58 PM CST | F0 | Lavaca, TX | 0.1 | 20 | |||
| November 23 | 9:20 PM CST | F0 | Wharton, TX | 0.4 | 35 | $30,000 | ||
| November 23 | 9:38 PM CST | F1 | Marion, AL | 13.9 | 250 | $400,000 | ||
| November 23 | 10:00 PM CST | F2 | Trinity, TX | 2.0 | 500 | $100,000 | ||
| November 23 | 10:05 PM CST | F0 | Fort Bend, TX | 0.1 | 20 | |||
| November 23 | 11:31 PM CST | F0 | Warren, MS | 1.0 | 75 | $1,000 | ||
| November 23 | 11:40 PM CST | F3 | Jefferson, MS | 18.0 | 600 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.